MAUDE Adverse Event Report: PREVI COLOR GRAM INSTRUMENT V2 - 414292

PREVI COLOR GRAM INSTRUMENT V2 - 414292
Model Number 414292
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: the previ® color gram has been designed to perform automated gram staining of pure strain isolate smears and human specimens with microorganisms for in vitro diagnostics description of the issue: a customer ireland notified biomérieux of obtaining an incorrect gram staining when using the previ® color gram (reference 414292, serial number# (b)(4)).The customer has reported having obtained pink gram positive bacteria instead of purple colonies.There is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
Context: a customer in ireland notified biomérieux of obtaining an incorrect gram staining when using the previ® color gram (reference 414292, serial number# (b)(6)) indeed, the customer has reported having obtained pink gram positive bacteria instead of purple colonies.There is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.This device is an original equipment manufacturer (oem) product, and biomérieux distributes it for the vendor elitech.The customer contacted biomérieux for this technical complaint, the vendor has been notified of this complaint by biomérieux's global customer service, and the scope of this investigation is the manufacturing vendor's investigation for this device serial number.Investigation results: complaint analysis: a complaint analysis has been performed and did not indicate any systematic quality issue related to this complaint.There is no trend related to this complaint during the investigated period.Investigations based on the complaint information content and troubleshooting: a field service engineer went on site and changed the valve board and carried out volume and pattern tests successfully.In addition, during troubleshooting, it has been observed that for drying step, customer put slides at 60 degrees for minimum one hour, one hour is long, it could have an alteration of certain constituents, in particular the bacterial wall.Conclusion: the suspected root cause of the related issue is an operator error.Indeed, the instrument maintenance was not followed properly and preanalytical steps were not non-optimal.It has been recommended to the customer to: perform maintenances described in the previ color user manual (daily, weekly and monthly).To avoid too abrupt drying, at too high temperature because it could lead to an alteration of certain constituents, in particular the bacterial wall.Consequently, too abrupt drying could have a negative impact on the staining performances.The use of the previ color gram v2 fixation setting is then recommended to avoid any issue.

Brand Name
PREVI COLOR GRAM INSTRUMENT V2 - 414292
Common Device Name
PREVI COLOR GRAM INSTRUMENT V2 - 414292
Manufacturer Contact
pauline previtali
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key15907250
Report Number8020790-2022-00110
Device Sequence Number5427708
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date12/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown